Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 12, 2016, 3:11 PM CDT for Grundy County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 3:11 PM CDT (20:11 UTC)
- Expired
- May 12, 2016, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WWUS84 KOHX 122011
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT THU MAY 12 2016
TNZ078-079-122045-
WARREN TN-GRUNDY TN-
311 PM CDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARREN AND NORTHERN
GRUNDY COUNTIES UNTIL 345 PM CDT...
AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF GRUETLI-LAAGER...OR 17 MILES EAST OF MANCHESTER...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...ALTAMONT...COALMONT AND BEERSHEBA SPRINGS.
LAT...LON 3541 8589 3546 8589 3563 8560 3563 8559
3561 8559 3553 8556 3553 8561 3549 8554
3544 8554 3533 8581
TIME...MOT...LOC 2010Z 231DEG 31KT 3543 8577
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 12, 12:47 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 12, 12:47 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1247 PM CDT THU MAY 12 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Have updated the suite of forecast products to reflect current regional radar mosiac trends along with the consensus of short range model solutions for today, thus pushing back the chance of numerous shwrs and tstms to mainly the afternoon hours, spreading west to east as the afternoon hours progress, with best heavy rainfall potential during the afternoon hours also, as sfc front begins to push into mid state. Updated hrly temp, dewpoint, sky condition, and wind speed/direction grids also. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. Tried to reflect passage timing of shwrs/tstms at terminals based on latest radar mosiac imagery, with a tempo group illustrating the best 2 hr window for convective impacts at each TAF site. Some brief temporary gusts associated with convection to 35 to 40kts possible also. Ceilings on the whole are expected to be VFR, with rain induced vsbys into the MVFR category during greatest impact. Maybe some lingering convection behind present line moving across the TN River Valley Region as it pushes ewd, but expect a general erosion of ceilings 13/02Z W - 13/10Z E, with some MVFR fog possibly per low level moisture pooling potential at terminals 13/07Z W - 13/15Z E under SKC sky conditions. Expect ridging influences sfc/aloft to build enough across the region to support VFR/SKC conditions across entire region with nwly sfc winds of 5-10kts 13/15Z-13/18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight FOR Cheatham-Clay- Cumberland-Davidson-De Kalb-Fentress-Jackson-Macon-Montgomery- Overton-Pickett-Putnam-Robertson-Smith-Sumner-Trousdale-White- Wilson. && DISCUSSION......21 AVIATION........31
Hazardous weather outlook, May 12, 10:11 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1011 AM CDT THU MAY 12 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1011 AM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHERN MIDDLE TENNESSEE GENERALLY ALONG AND NORTH OF I-40 THROUGH THE EVENING HOURS. ANOTHER ROUND OF NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS THE AREA TODAY...WITH 1 TO 2 INCHES OF RAIN AND SOME LOCALLY HIGHER AMOUNTS POSSIBLE. DUE TO THE HEAVY RAINFALL YESTERDAY...SOME AREAS IN THE WATCH COULD QUICKLY SEE ADDITIONAL FLASH FLOODING. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS THE VAST MAJORITY OF MIDDLE TENNESSEE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH ANY SEVERE THUNDERSTORMS THAT DO DEVELOP...DAMAGING WINDS WILL BE THE MAIN CONCERN...ALTHOUGH LARGE HAIL CAN NOT TOTALLY BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY OF NEXT WORK WEEK...ALTHOUGH THIS REMAINS VERY UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
In the hours before
Local storm report, May 12, 2:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
05/12/2016 DAVIDSON TN EMERGENCY MNGR
A DOZEN TREES DOWN ACROSS THE COUNTY. 2300 PEOPLE
WITHOUT POWER.
&&
EVENT NUMBER OHX1600510
ALSpecial weather statement, May 12, 2:18 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
218 PM CDT THU MAY 12 2016
TNZ028-030-122000-
SMITH TN-WILSON TN-
218 PM CDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMITH AND CENTRAL WILSON COUNTIES
UNTIL 300 PM CDT...
AT 218 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS CENTERED OVER LEBANON...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH...BRIEF HEAVY RAINFALL OVER ALREADY
SATURATED GROUND CONDITIONS...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...WATERTOWN...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE
AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3620 8585 3610 8589 3612 8591 3610 8591
3611 8596 3608 8601 3609 8601 3609 8605
3608 8606 3609 8634 3626 8648 3631 8615
3629 8613 3632 8611 3635 8589
TIME...MOT...LOC 1915Z 268DEG 27KT 3619 8629
31Special weather statement, May 12, 2:22 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT THU MAY 12 2016
TNZ009-029-030-122000-
TROUSDALE TN-MACON TN-SMITH TN-
222 PM CDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTH CENTRAL
MACON AND TROUSDALE COUNTIES UNTIL 300 PM CDT...
AT 222 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS CENTERED NEAR HARTSVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH...BRIEF HEAVY RAINFALL OVER ALREADY
SATURATED GROUND CONDITIONS...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARTSVILLE...DIXON SPRINGS AND PLEASANT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3634 8586 3630 8614 3632 8617 3632 8619
3634 8621 3634 8622 3635 8623 3634 8625
3631 8625 3630 8626 3631 8627 3633 8626
3635 8627 3650 8598
TIME...MOT...LOC 1921Z 232DEG 31KT 3631 8623
31Local storm report, May 12, 2:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 2 NE HARTSVILLE 36.41N 86.13W
05/12/2016 TROUSDALE TN EMERGENCY MNGR
SEVERAL TREES DOWN...SOME DOWN ON HOMES
&&
EVENT NUMBER OHX1600511
ALLocal storm report, May 12, 3:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG LEBANON 36.21N 86.32W
05/12/2016 WILSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN...ONE ON A HOUSE ALONG HARTSVILLE
PIKE. POWERLINES DOWN IN AND AROUND LEBANON.
&&
EVENT NUMBER OHX1600512
ALSpecial weather statement, May 12, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT THU MAY 12 2016
TNZ078-079-122045-
WARREN TN-GRUNDY TN-
311 PM CDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARREN AND NORTHERN
GRUNDY COUNTIES UNTIL 345 PM CDT...
AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF GRUETLI-LAAGER...OR 17 MILES EAST OF MANCHESTER...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...ALTAMONT...COALMONT AND BEERSHEBA SPRINGS.
LAT...LON 3541 8589 3546 8589 3563 8560 3563 8559
3561 8559 3553 8556 3553 8561 3549 8554
3544 8554 3533 8581
TIME...MOT...LOC 2010Z 231DEG 31KT 3543 8577
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:52 PM CDT | Special Weather Statement | OHX | Davidson, Macon, Robertson, Sumner | 83 min |
| May 12, 2:08 AM CDT | Flash Flood Watch | OHX | Cheatham, Clay, Cumberland, Davidson, DeKalb, Fentress and 12 more | 17 hr |
| May 12, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 33 min |
| May 12, 12:23 PM CDT | Special Weather Statement | OHX | Stewart | 37 min |
| May 12, 12:28 PM CDT | Special Weather Statement | OHX | Houston, Humphreys | 47 min |
| May 12, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 28 min |
| May 12, 12:54 PM CDT | Special Weather Statement | OHX | Williamson | 51 min |
| May 12, 1:04 PM CDT | Special Weather Statement | OHX | Cheatham | 26 min |
| May 12, 1:11 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| May 12, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 32 min |
| May 12, 1:16 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Stewart | 29 min |
| May 12, 1:28 PM CDT | Special Weather Statement | OHX | Robertson | 32 min |
| May 12, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 51 min |
| May 12, 1:42 PM CDT | Special Weather Statement | OHX | Cheatham | 33 min |
| May 12, 2:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| May 12, 2:18 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 42 min |
| May 12, 2:22 PM CDT | Special Weather Statement | OHX | Trousdale | 38 min |
| May 12, 2:26 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 34 min |
| May 12, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 31 min |
| May 12, 2:47 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| May 12, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 26 min |
| May 12, 3:16 PM CDT | Special Weather Statement | OHX | Clay | 44 min |
| May 12, 3:29 PM CDT | Special Weather Statement | OHX | Pickett | 46 min |
| May 12, 4:18 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
| May 12, 5:08 PM CDT | Special Weather Statement | OHX | Giles | 52 min |
| May 12, 5:42 PM CDT | Special Weather Statement | OHX | Bedford | 48 min |
| May 12, 6:05 PM CDT | Special Weather Statement | OHX | Coffee | 40 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.